Dissipating effects/Tegretol

Hank Roth odin at world.std.com
Sat Dec 25 14:13:16 EST 1993


I have been taking Tegretol for several months now. At first the effect 
was disorientation and drowsiness. But over time that effect wore off. 
I'm taking it for Trigeminal Neuralgia. They eliminated the attacks, 
although the dull sharp pain would still be there at times---but no 1 
minute attacks, NO tic. Then the pain started to come back and I had to 
increase my dosage, first from the 6 mg that was prescribed to 8 and 
finally I find I have to take 12 or more [6 to 8 tablets a day]. I'm 
wondering if the effects are wearing off? At what point does it become 
hazardous to take? I find they work best when I now take two at a time, 3 
to 4 times a day... My blood tests have been fine. I hate to keep running 
back to my neurologist for 10 minute consultations because of the expense 
[About $100 a visit]. Can't afford this. Dealing with the pain is a 
bitch. The best treatment isn't the Tegretol, but a 5 mile run which 
eliminates the pain for about 1-2 hours [Of course I need the Tegretol 
before I run, or I would have an attack. It affects the right side of my 
mouth and there seems to be some pressure in the temple of my head.]
Can I get any help out there in cyberspace?

-Hank-







More information about the Neur-sci mailing list